advertisement
Question
Posted by: gurl | 2005/12/12

antibiotics

Hi

I know this question or similar questions have been asked about this ...

I know that antibiotics make the pill less effective and u should take extra precautions for 2 weeks after you stop taking them, is this also the case if you have your period a week after you've stopped taking them? Do you still need to take extra precautions for the remainder of the "unsafe period" and if you do have intercourse, without taking extra precautions while still in the inactive pill section (last two days) - what are the chances of falling pregnant?


Thanx for the help

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The Pill works by suppressing ovulation. For it to do this, you have to take it every day. In the placebo week, you do not take active pills and follicles start to grow. In most cases, ovulation will not occur by the 7th day when you restart the active pills. Some of the low dose pills have only 4 days of placebos as ovulation can occur after 4 days off the Pill. When you take antibiotics, it is the same as not taking the Pill. If this goes on for more than 7 days breakthrough ovulation can occur. This can happen even if you have just had a period.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: gurl | 2005/12/12

i completly understand that you are not 100% safe on the pill whether you are taking anti biotics or not and that antibiotics will make it in effective, I usually am extremly careful but if you're still on the inactive pills how can you be ovulating then? Isn't that the same as saying that you'd be ovulating while you're on?

Please don't take me wrong i'm not arguing just trying to understand

Reply to gurl
Posted by: natalie | 2005/12/12

do you know EXACTLY when you ovulate? every woman's body is different. the "rule" is that you'll ovulate 14 days after the 1st day of your period, but some woman have got pregnant at other times, like on day 5 not 14. all i am saying is that you must be careful and it would be "stupid" to think u are completly safe after taking anti biotics...

Reply to natalie
Posted by: gurl | 2005/12/12

how can they be high if it was right after my period? I was still taking the inactive pills. Do you not need to be ovulating to get pregnant?

Reply to gurl
Posted by: natalie | 2005/12/12

your chances are very high. the pill is unreliable because of the anti-biotics.

Reply to natalie

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement